Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Lyapunov stability via differential moments


Author: R. J. Charron
Journal: Quart. Appl. Math. 49 (1991), 447-452
MSC: Primary 34D20
DOI: https://doi.org/10.1090/qam/1121677
MathSciNet review: MR1121677
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show how differential moments can be used to construct Lyapunov functions for general, autonomous and nonautonomous, second- and third-degree ordinary differential equations. In certain instances, one can extend classical results to sequences of Lyapunov functions.


References [Enhancements On Off] (What's this?)

  • [1] E. A. Barbashin, On the stability of solution of a third order nonlinear differential equation, Prik. Math. Mekh. 16, 629-632 (1952)
  • [2] J. O. C. Ezeilo, On the stability of solutions of certain differential equations of the third order, Quart. J. Math. Oxford Ser. (2) 11 (1960), 64–69. MR 0117394, https://doi.org/10.1093/qmath/11.1.64
  • [3] G. K. Kulev and D. D. Baĭnov, On the asymptotic stability of systems with impulses by the direct method of Lyapunov, J. Math. Anal. Appl. 140 (1989), no. 2, 324–340. MR 1001859, https://doi.org/10.1016/0022-247X(89)90067-X
  • [4] Horst Leipholz, Stability theory. An introduction to the stability of dynamic systems and rigid bodies, Academic Press, New York-London, 1970. Translated from the German by Scientific Translation Service. MR 0359445
  • [5] A. M. Lyapunov, Problème générale de la stabilité du mouvement, Annals of Math. Studies, Vol. 17, Princeton University Press, Princeton, New Jersey, 1949
  • [6] G. J. Michael, Explicit stability criteria for the damped Mathieu equation, IEEE Trans. Automat. Control AC-12, 337-338 (1967)
  • [7] K. S. Narendra and J. H. Taylor, Stability of the damped Mathieu equation, IEEE Trans. Automat. Control AC-13, 726 (1968)
  • [8] K. S. Narendra and R. M. Goldwyn, Stability of certain nonlinear differential equations, IEEE Trans. Automat. Control AC-8, 381-382 (1963)
  • [9] P. C. Parks, Comments on 'Explicit stability criteria for the damped Mathieu equation', IEEE Trans. Automat. Control AC-13, 129 (1968)
  • [10] K. P. Persidski, On the stability of motion in first approximation, Mat. Sb. 40, 284-293 (1933)
  • [11] Peter J. Ponzo, On the stability of certain nonlinear differential equations, IEEE Trans. Automatic Control AC-10 (1965), 470–472. MR 0188554
  • [12] Peter J. Ponzo, Some stability conditions for linear differential equations, IEEE Trans. Automatic Control AC-13 (1968), 721–722. MR 0276568
  • [13] S. Ramarajan and S. N. Rao, An improved stability criteria for the damped Mathieu equation, IEEE Trans. Automat. Control AC-16, 363-364 (1971)
  • [14] Nicolas Rouche, P. Habets, and M. Laloy, Stability theory by Liapunov’s direct method, Springer-Verlag, New York-Heidelberg, 1977. Applied Mathematical Sciences, Vol. 22. MR 0450715
  • [15] S. N. Šimanov, On stability of solution of a nonlinear equation of the third order, Akad. Nauk SSSR. Prikl. Mat. Meh. 17 (1953), 369–372 (Russian). MR 0055523

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34D20

Retrieve articles in all journals with MSC: 34D20


Additional Information

DOI: https://doi.org/10.1090/qam/1121677
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website